Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online
Ask a Urologist   »  

Have red dots on penis. No itching or burning. What is causing this?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
I have some bruise looking spots on my penis and some red dots on it now. the bruise looking spots have been there for about a month and they have come up before and went away but now they havent and the red spots just popped up the other night and i dont know what it could be it dont itch or burn or anything please help me
Posted Tue, 12 Mar 2013 in Penis Problems
Answered by Dr. Jonas Sundarakumar 45 minutes later
Hello and welcome to Healthcare Magic. Thanks for your query.

A redddish rash, in the form of patches or spots, which comes and goes, is most likely due to two possibilities:
1) an allergic reaction
2) an infection

Allergic reactions very often present with the kind of symptoms that you are describing. The allergen could be some chemicals present in cosmetics, excessive sweating or even repeated friction.

Infections which can present with such symptoms are bacterial or fungal balanitis, herpes (though you don't have the typical rash), etc.

I would suggest the following measures:

- Wash the area (with the foreskin retracted) three to four times daily with diluted potassium permanganate solution (potassium permanganate crystals or solution should be available with your local chemist) or diluted betadine solution.

- Take an anti-allergy medication for a few days till the rash subsides.

- Keep the surrounding areas clean, sweat-free and dry.

- Avoid using any strongly perfumed soap or shower gels.

- Avoid wearing tight clothing and wear loose cotton underwear

If these measures are followed, your lesions should most likely settle down gradually within a few days days. In case it doesn't, then you have to see a dermatologist for a detailed evaluation and further treatment.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist & Sexologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor